Doxycycline and related stomach/esophagus problems
My 18 year old son was on Doxycycline in Sept. for pneumonia. He tolerated it well and it got rid of the pneumonia. In December, they thought he had a bladder infection, took sample and put him back on Doxycycline as a precaution. All those cultures came back negative and he didn't need to be on it. After day 4 of taking Doxycycline the second time, I took him back to get medication changed and that's when they told us he didn't have to take it. We thought that would take away his stomach issues. It did not. He has had multiple things going on such as feeling nauseated 24/7, burning in his stomach, esophagus burning and pain, headaches. He has not been on Doxycycline since december 18, 2012 but is still suffering from this. GI doc put him on special FODMAP diet and gave him pills to help his gut and esophagus. Just when we think he's getting better, he gets worse.
Has anyone else suffered symptoms like this AFTER they have taken Doxycycline (not while you are still on it)? Ultrasound came back normal as well as all blood work. I am going to be requesting an endoscopy be done to check out his esophagus and stomach for ulcers and stuff. I would expect the pills given to him and the diet would help things settle down.